MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® DRAPE; OMP

KINETIC CONCEPTS, INC. V.A.C.® DRAPE; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 06-sep-2023, the following information was provided to kci by the patient: the activ.A.C.¿ ion progress¿ remote therapy monitoring system was placed on hold allegedly due to issues with skin irritation, yeast infection from the v.A.C.® drape.The nurses are applying prescription powder on the skin and giving her a week break due to the skin irritation.No additional information was provided.On (b)(6) 2023, a device history record review for v.A.C.® granufoam¿ dressing lot number c12960v009 and associated v.A.C.® drape was completed.All end release testing of product and packaging met specifications.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged yeast infection requiring medication is related to the v.A.C.® drape.Multiple unsuccessful attempts were made for additional clinical information.All end release testing of product and packaging met specifications.A device evaluation could not be performed.Device labeling, available in print and online, states: warning: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Dressing changes: wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Precautions: the v.A.C.® therapy system will not be effective in addressing complications associated with the following: -ischemia to the incision or incision area, -untreated or inadequately treated infection, -inadequate hemostasis of the incision, -cellulitis of the incision area.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes thanm noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
V.A.C.® DRAPE
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556436
MDR Report Key17834999
Report Number3009897021-2023-00066
Device Sequence Number7695711
Product Code OMP
UDI-Device Identifier00849554002098
UDI-Public01008495540020981726043010C12960V009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberVACDSP
Device Catalogue NumberM8275052
Device Lot NumberC12960V009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL SULFATE 2.5 MG INH; INSULIN HUMAN NHP 40 UNITS AC BK SUBQ; LAMOTRIGINE 25 MG DAILY; LEVOTHYROXINE SODIUM 200 MCG DAILY; LISINOPRIL 2.5 MG DAILY; METOCLOPRAMIDE HCL 10 MG AC BK DIN; METOPROLOL SUCCINATE 50 MG DAILY; OXYBUTYNIN CHLORIDE 5 MG DAILY; OXYCODONE/APAP Q 6HRS PRN; POTASSIUM CHLORIDE 20 MEQ DAILY; SEROQUEL 400 MG AT BEDTIME
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight96 KG